Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS Raleigh, NC

June 28, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2013, 5:28 PM EDT for 4 counties in North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2013, 5:28 PM EDT (21:28 UTC)
Expired
Jun 28, 2013, 6:30 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Granville County, NC, Orange County, NC, Vance County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:51 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:00 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 28, 3:00 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT FRI JUN 28 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW
PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 245 PM FRIDAY...

THROUGH TONIGHT: LITTLE DOUBT THAT MOST IF NOT ALL OF THE AREA WILL
SEE SHOWERS/STORMS IN THE NEXT 18 HOURS. ACCORDING TO CURRENT
MESOANALYSES WE CONTINUE TO DESTABILIZE WITH MLCAPE ALREADY UP TO
1500-2500 J/KG AND MUCAPE AROUND 3000 J/KG. A BROKEN LINE OF SHOWERS
AND STORMS HAS FORMED OVER SOUTH-CENTRAL AND SW VA INTO THE NC
MOUNTAINS... AND THIS CONVECTION IS ON TRACK TO DROP ESE THROUGH
CENTRAL NC FROM MID AFTERNOON THROUGH THE EVENING. AS EXPECTED...
DEEP LAYER SHEAR CONTINUES TO IMPROVE TO 30-35 KTS... SUPPORTIVE OF
ORGANIZED CONVECTION... PARTICULARLY AS THIS INCOMING LINE FEEDS ON
A HIGHLY MOIST AND BUOYANT BOUNDARY LAYER WITH TEMPS NEAR 90 (THANKS
TO PLENTY OF HEATING THUS FAR) AND DEW POINTS IN THE LOW-MID 70S.
EXPECT CONVECTION TO BECOME MORE NUMEROUS AND STRENGTHEN AS IT TAPS
INTO THIS JUICIER AIR ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR.
RECENT HRRR RUNS DEPICTED THIS SCENARIO FAIRLY WELL... BRINGING
SCATTERED STORMS INTO THE TRIAD TOWARD 19-20Z WHICH THEN CONGEAL
INTO AN ORGANIZED BAND OF STORM CLUSTERS HEADING EASTWARD THROUGH
04Z. STILL APPEARS THAT SEVERE WIND GUSTS WILL BE THE BIGGEST SEVERE
THREAT LATE TODAY INTO TONIGHT GIVEN THAT WE HAVE SOME DRIER AIR NOT
FAR OFF THE SURFACE AND DECENT D-CAPE AT OR OVER 800 J/KG. THE -10C
TO -30C CAPE IS NOT ESPECIALLY LARGE BUT HAS RISEN A BIT IN RECENT
HOURS TO NEAR 500 J/KG EAST OF THE HIGHER TERRAIN... THUS LARGE HAIL
REMAINS POSSIBLE BUT IS A SECONDARY THREAT. WILL CONTINUE TO TREND
POPS DOWN AND OUT GRADUALLY WEST TO EAST AFTER MIDNIGHT WITH LOSS OF
HEATING. FOG/STRATUS HAS BEEN TOUGH TO FORECAST THE LAST FEW DAYS
BUT WILL LEAN TOWARD PERSISTENCE... WITH BETTER COVERAGE EAST OF
HIGHWAY 1 WITHIN A VERY LIGHT SW FLOW.

FOR SATURDAY/SATURDAY NIGHT: CONTINUED WARM... DAMP... AND HUMID.
WE'LL REMAIN BENEATH CLIMATOLOGICALLY FAST CYCLONIC MID LEVEL FLOW
HEADING INTO THE WEEKEND. MODELS SHOW THE SURFACE TROUGH SHIFTING TO
THE COASTAL PLAIN SATURDAY MORNING WITH MARKEDLY LOWER SURFACE
THETA-E VALUES PUSHING INTO THE WRN FORECAST AREA. EXPECT TO SEE
SOME LINGERING PATCHY SHOWERS ALONG WITH AREAS OF STRATUS OVER THE
COASTAL PLAIN SATURDAY MORNING... BUT WEAK TO ABSENT DYNAMIC FORCING
FOR ASCENT AND TYPICALLY LOWER INSTABILITY AND LINGERING CINH THAT
TIME OF DAY WILL LIMIT COVERAGE/STRENGTH OF ANY CONVECTION DURING
THE MORNING... AND THE WRN PIEDMONT SHOULD REMAIN DRY THROUGH
MIDDAY. WITH THE INJECTION OF ENERGY DOWN ITS WEST SIDE... THE MID
LEVEL TROUGH IS EXPECTED TO DIG STRONGLY DOWN LAKE MICHIGAN INTO IN
AND THE WRN OH VALLEY THROUGH SATURDAY NIGHT... CAUSING A BACKING OF
MID LEVEL WINDS OVER NC TO A MORE SOUTHERLY DIRECTION AND A GRADUAL
STRENGTHENING AND BUILDING OF THE ATLANTIC ANTICYCLONE WESTWARD
TOWARD COASTAL NC. THIS WILL EFFECTIVELY LEAD TO DISSIPATION OF THE
ERN NC SURFACE TROUGH WHILE THE MORE SUBSTANTIAL FRONTAL ZONE
STRENGTHENS TO OUR WEST AND HIGH PW VALUES REBOUND BACK WESTWARD
THROUGH CENTRAL NC WITH AN ATTENDING RESURGENCE OF HIGHER 850 MB
THETA-E. THE NAM/GFS HANDLE THEIR PRECIP FIELDS DIFFERENTLY WITH THE
NAM HOLDING WIDESPREAD CONVECTION TO OUR EAST AND WEST UNTIL VERY
LATE SATURDAY NIGHT... WHILE THE GFS DEVELOPS CONVECTION WITH
HEATING SATURDAY AFTERNOON ESPECIALLY ALONG THE HIGHWAY 1
CORRIDOR... WHICH THEN PERSISTS THROUGH THE NIGHT AS THE 2+ INCH
PRECIP WATER VALUES SPREAD FROM THE COAST WESTWARD THROUGH ALL OF
CENTRAL NC. THE GFS'S PATTERN LOOKS TO BE A MORE REASONABLE
SCENARIO... WITH MORE SCATTERED DISCRETE CELLS IN THE FAR WRN
PIEDMONT (WHERE SURFACE DEW POINTS AND HENCE INSTABILITY WILL LIKELY
BE A BIT LOWER) TRENDING TO NUMEROUS CLUSTERS OF MULTICELLS ROUGHLY
EAST OF A LINE FROM ROXBORO TO SILER CITY TO WADESBORO (ATTENDING
THE GREATER INSTABILITY AND PW). THE BACKED STEERING FLOW AND
EXPECTED ORIENTATION OF CONVECTIVE BANDS WILL BRING ABOUT A CONCERN
FOR TRAINING ECHOES AND LOCALIZED URBAN AND STREET FLOODING AND
SWOLLEN CREEKS STARTING SATURDAY... ESPECIALLY CONSIDERING THE
IMPROVING UPPER DIVERGENCE OVER CENTRAL/ERN NC IN THE RIGHT ENTRANCE
REGION OF THE SOUTHERLY JET TO OUR NNW. AFTER MUCH COORDINATION AND
DISCUSSION... WILL NOT GO WITH A FLASH FLOOD WATCH AS YET... AS
WIDESPREAD HEAVY RAIN HAS YET TO MATERIALIZE IN THE ERN
PIEDMONT/SANDHILLS/COASTAL PLAIN WHERE THE MORE SANDY SOIL AND
FLATTER TERRAIN RESULTS IN SLOWER RUNOFF... BUT URBAN AREAS WILL
REMAIN VULNERABLE TO SOME FLOODING. WE WILL CONTINUE TO RE-EVALUATE
AND CONSIDER THIS RISK AS WE HEAD THROUGH THE WEEKEND. WILL HAVE A
GOOD CHANCE OF SHOWERS/STORMS WEST SATURDAY AFTERNOON/NIGHT WITH
LIKELY POPS ALONG/EAST OF THE AFOREMENTIONED LINE COVERING THE
CENTRAL/ERN CWA. DEEP LAYER SHEAR IS NOT TREMENDOUS BUT DOES IMPROVE
FURTHER TO 25-35 KTS... ALTHOUGH MODEL MLCAPE VALUES ONLY PEAK AT
800-1500 J/KG SATURDAY AFTERNOON ALONG/EAST OF HIGHWAY 1...
SUGGESTING PERHAPS A MORE MOIST-ADIABATIC PROFILE THAN WE'VE SEEN
LATELY. POTENTIALLY WEAKER UPDRAFTS ESPECIALLY ALOFT COULD LOWER THE
RISK OF SEVERE STORMS... BUT AGAIN THE DEEP WARM LAYER (LCL TO
FREEZING DEPTH NEAR 4 KM) AND PW NEAR 2 INCHES (WHICH IS NEARLY 2
STANDARD DEVIATIONS ABOVE NORMAL) SUPPORT A HEAVY RAIN THREAT WITH
WARM RAIN PROCESSES DOMINATING. HIGHS 87-91. LOWS 68-72. -GIH

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 245 PM FRIDAY...

THE WELL-ADVERTISED DEVELOPING TROUGH ALOFT WILL HAVE BECOME
STRONGLY AMPLIFIED AND ESTABLISHED OVER THE TN VALLEY THIS
PERIOD...BETWEEN A PAIR OF ANOMALOUSLY STRONG RIDGES OVER WESTERN N.
AMERICA AND THE WESTERN N. ATLANTIC. WHILE LOW LEVEL CONVERGENCE IN
ASSOCIATION WITH A LEE TROUGH/WEAK FRONT WILL HAVE DIMINISHED FROM
PREVIOUS DAYS...THE PATTERN OF PERTURBED SW TO SSW DEEP LAYER FLOW
WILL DRIVE NUMEROUS TO WIDESPREAD SHOWERS/STORMS...AMIDST A DEEP
MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO
INCHES...SUNDAY AND LIKELY THROUGHOUT SUNDAY NIGHT. DEEP LAYER SHEAR
ON THE ORDER OF 25-30 KTS...TO PERHAPS 35 KTS OVER THE NW
PIEDMONT...WILL SUPPORT PRIMARILY MULTI-CELL BANDS CAPABLE OF
PRODUCING WET MICROBURSTS...AND TO A GREATER EXTENT LOCALIZED
FLOODING OWING THE ANOMALOUSLY HIGH PW/S. HIGHS GENERALLY IN THE MID
80S...AND LOWER 70S FOR LOWS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

CONTINUED...IF NOT INCREASINGLY...WET. THE LARGE SCALE
RIDGE/TROUGH/RIDGE CONFIGURATION ACROSS NOAM WILL GRADUALLY
RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS
VALLEY...THROUGH MID-LATE WEEK. THE PRESENCE AND PERSISTENCE OF THE
TROUGH WILL KEEP MUCH OF THE EASTERN US...INCLUDING CENTRAL NC...IN
A PATTERN OF PERTURBED AND DEEPLY MOIST SW TO SSW FLOW ALOFT -
FAVORABLE FOR ABOVE AVERAGE PRECIPITATION CHANCES...PARTICULARLY
THROUGH WEDNESDAY. THE PROLONGED STORMY PERIOD WILL FAVOR AN
INCREASING RISK OF FLOODING WITH EACH DAY THAT PASSES...WITH
OTHERWISE AN OCCASIONAL PRECIPITATION-LOADED WET MICROBURST FROM
LOOSELY ORGANIZED MULTI-CELL STORM MODES DRIVEN BY GENERALLY 20-25
KTS OF MID LEVEL FLOW. ASIDE FROM THE 00Z/28TH ECMWF...THE CONSENSUS
OF MEDIUM RANGE GUIDANCE...INCLUDING THE 00Z ECMWF ENSEMBLE
MEAN...INDICATES THE PATTERN RETROGRESSION WILL ALLOW THE WESTERN
ATLANTIC SUB-TROPICAL RIDGING TO EXPAND WESTWARD SUFFICIENTLY TO
LESSEN PRECIPITATION CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO
SCATTERED - OVER EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY
MID TO LATE WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...WITH LOWS 70 TO
75.

&&

.AVIATION /18Z THURSDAY THROUGH WEDNESDAY/...
AS OF 135 PM FRIDAY...

THIS MORNING'S IFR STRATUS AFFECTING RDU/RWI/FAY HAS SHIFTED
EASTWARD AND MIXED OUT... AND VFR CONDITIONS WILL DOMINATE THIS
AFTERNOON. BUT WE REMAIN IN A WARM... HUMID... AND UNSETTLED PATTERN
OVER CENTRAL NC... WITH A HIGH PROBABILITY OF STORMS PARTICULARLY AT
RDU/RWI/FAY MID-LATE AFTERNOON THROUGH TONIGHT. LOCAL TORRENTIAL
DOWNPOURS WITH BRIEF IFR/LIFR CONDITIONS ARE POSSIBLE WITH THESE
SHOWERS AND STORMS... ALONG WITH THE POTENTIAL FOR SURFACE WIND
GUSTS OVER 40 MPH. SCATTERED STORMS ARE EXPECTED NEAR INT/GSO AFTER
19Z... SPREADING EASTWARD TOWARD RDU/RWI/FAY AFTER 21Z AND BECOMING
NUMEROUS. STORM CHANCES WILL PERSIST IN LATE EVENING AT
RDU/RWI/FAY... TAPERING TO LIGHTER AND MORE PATCHY SHOWERS LATE
TONIGHT. BASED ON THE PERSISTENCE OF THIS PATTERN... AREAS OF
IFR/LIFR STRATUS ARE POSSIBLE AFTER 07Z TONIGHT AT RDU/RWI/FAY...
BUT ONCE AGAIN THE MODELS ARE PRESENTING CONFLICTING GUIDANCE
REGARDING THIS THREAT... SO CONFIDENCE IN OCCURRENCE OF A
PREDOMINANT IFR/LIFR CIG IS LOW. ANY SUCH STRATUS WOULD LIFT BY 14Z
SATURDAY MORNING... AND VFR CONDITIONS WOULD THEN HOLD THROUGH 18Z.

LOOKING BEYOND 18Z SATURDAY... SHOWERS/STORMS AND ATTENDANT MVFR OR
IFR CONDITIONS ARE EXPECTED TO BECOME MORE NUMEROUS SATURDAY
AFTERNOON INTO THE NIGHT... SO EXPECT INCREASINGLY POTENTIAL FOR
ADVERSE AVIATION CONDITIONS... ESPECIALLY AT RDU/RWI/FAY. WITH
MINIMAL CHANGE IN THE OVERALL PATTERN OVER THE CONUS... THE RISK FOR
DAILY NUMEROUS SUB-VFR SHOWERS AND STORMS (PRIMARILY FROM MID
AFTERNOON THROUGH MIDNIGHT) AND SHALLOW EARLY-MORNING IFR STRATUS IS
EXPECTED TO PERSIST INTO THE MIDDLE OF NEXT WEEK. -GIH

&&

.EQUIPMENT...
KRAX WSR-88D IS BACK IN OPERATIONAL SERVICE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 28, 3:24 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT FRI JUN 28 2013

NCZ042-073>078-083>086-088-089-291100-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
324 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
OVER CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME SEVERE...WITH
HAIL AND DAMAGING WIND GUSTS POSSIBLE. FREQUENT DEADLY LIGHTNING
STRIKES ARE LIKELY WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK.
DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL
INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN
ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE
STORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ007>011-021>028-038>041-043-291100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
324 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

FREQUENT DEADLY LIGHTNING STRIKES ARE LIKELY WITH ANY STORM
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK.
DUE TO THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL
INCREASE AND REMAIN ELEVATED THROUGH THURSDAY. IN
ADDITION... THERE WILL BE THE POSSIBILITY OF SOME ISOLATED SEVERE
STORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 28, 4:12 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT FRI JUN 28 2013

NCZ022-023-282100-
ALAMANCE-GUILFORD-
412 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GUILFORD AND
ALAMANCE COUNTIES THROUGH 500 PM EDT...

AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE TOWNSEND...OR ABOUT 9 MILES NORTH OF GREENSBORO...MOVING EAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MONTICELLO...
GIBSONVILLE... ALTAMAHAW... ELON COLLEGE... GLEN RAVEN... UNION
RIDGE...AND BURLINGTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 135 AND 147.

IF YOU ARE IN THE PATH OF THIS STORM... SEEK SHELTER IN A NEARBY
BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF
KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3625 7967 3625 7931 3600 7939 3613 7989
      3626 7986
TIME...MOT...LOC 2012Z 279DEG 24KT 3621 7977

GIH
Special weather statement, Jun 28, 4:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT FRI JUN 28 2013

NCZ021-022-038-039-282115-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
425 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 515 PM EDT...

AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MIDWAY...OR ABOUT 9 MILES SOUTHEAST OF WINSTON-SALEM...MOVING EAST AT
40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THOMASVILLE...HIGH
POINT...ARCHDALE...JAMESTOWN...PLEASANT GARDEN...CLIMAX...AND...
PLEASANT GARDEN...FOREST OAKS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 192 AND 226...AND
INTERSTATE 85 BETWEEN EXITS 102 AND 138.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3611 8026 3615 7954 3573 7956 3587 8029
TIME...MOT...LOC 2025Z 276DEG 33KT 3597 8015

VINCENT
Local storm report, Jun 28, 4:43 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     5 SSW SEDGE GARDEN      36.02N  80.17W
06/28/2013                   DAVIDSON           NC   911 CALL CENTER

            TREES AND A POWER LINE DOWN ON GUMTREE ROAD

&&

EVENT NUMBER RAH1300762

SEC
Special weather statement, Jun 28, 4:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT FRI JUN 28 2013

NCZ038-039-282130-
DAVIDSON-RANDOLPH-
447 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINWOOD...MOVING EAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...MARTHA.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 83 AND 96.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL
QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON
ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO
AVOID HYDROPLANING.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE IMMEDIATELY. DEADLY LIGHTNING STRIKES CAN OCCUR
WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN
AND WIND. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3588 8028 3578 7975 3553 7986 3558 8021
      3565 8031 3567 8031 3568 8034 3569 8034
      3571 8033 3572 8034 3571 8037 3572 8042
      3574 8046
TIME...MOT...LOC 2047Z 275DEG 25KT 3571 8036

GIH
Local storm report, Jun 28, 5:02 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 NE JAMESTOWN          36.02N  79.91W
06/28/2013                   GUILFORD           NC   TRAINED SPOTTER

            ONE TREE AND NUMEROUS LARGE LIMBS DOWN

&&

EVENT NUMBER RAH1300763

SEC
Special weather statement, Jun 28, 5:23 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI JUN 28 2013

NCZ038-039-073>075-282230-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-STANLY-
523 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...MOORE...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 630 PM EDT...

AT 523 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ULAH
TO 5 MILES NORTH OF LOCUST...OR ALONG A LINE EXTENDING FROM ASHEBORO
TO 9 MILES SOUTHEAST OF CONCORD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BADIN LAKE...
ELDORADO...BADIN...SEAGROVE...STEEDS...TROY.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3550 8030 3551 8020 3556 8022 3567 8004
      3566 7955 3541 7956 3522 7988 3514 8003
      3515 8008 3519 8011 3517 8014 3517 8023
      3521 8025 3517 8032 3518 8049 3520 8051
TIME...MOT...LOC 2123Z 295DEG 22KT 3571 7972 3532 8044

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:08 PM EDTSpecial Weather StatementRAHMontgomery, Stanly37 min
Jun 27, 8:14 PM EDTSpecial Weather StatementRAHWarren61 min
Jun 27, 8:21 PM EDTSpecial Weather StatementRAHOrange54 min
Jun 27, 8:49 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond56 min
Jun 27, 9:47 PM EDTSpecial Weather StatementRAHAnson58 min
Jun 27, 10:06 PM EDTSpecial Weather StatementRAHLee54 min
Jun 27, 10:35 PM EDTSpecial Weather StatementRAHHoke, Scotland40 min
Jun 27, 10:36 PM EDTSpecial Weather StatementRAHAnson54 min
Jun 28, 12:52 AM EDTSpecial Weather StatementRAHSampson53 min
Jun 28, 4:12 PM EDTSpecial Weather StatementRAHAlamance48 min
Jun 28, 4:25 PM EDTSpecial Weather StatementRAHGuilford50 min
Jun 28, 4:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph43 min
Jun 28, 4:47 PM EDTSpecial Weather StatementRAHDavidson, Randolph43 min
Jun 28, 4:58 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange, Person, Randolph62 min
Jun 28, 5:23 PM EDTSpecial Weather StatementRAHMontgomery, Stanly67 min
Jun 28, 5:46 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph, Stanly59 min
Jun 28, 5:50 PM EDTSevere Thunderstorm WarningRAHChatham55 min
Jun 28, 6:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake, Warren52 min
Jun 28, 6:14 PM EDTSpecial Weather StatementRAHHalifax31 min
Jun 28, 6:46 PM EDTSpecial Weather StatementRAHLee44 min
Jun 28, 7:02 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Harnett, Johnston, Nash, Wilson58 min
Jun 28, 7:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake58 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.